Adverse reaction induced by capecitabine: the importance of pharmacovigilance

Authors

  • TIAGO LEITE MARTINS
  • ANDRÉ RODRIGUES PINTO
  • JOÃO MARTINS DIAS PIRES
  • MARIO JORGE SOBREIRA DA SILVA
  • DULCE HELENA NUNES COUTO
  • SABRINA CALIL- ELIAS

Keywords:

Farmacovigilância, Síndrome mão-pé, Reação Adversa ao Medicamento.

Abstract

Adverse reactions to medications may be limiting the chemotherapy. The adoption of pharmacovigilance practices can minimize the occurrence of serious or fatal problems related to the use of these drugs. This study is the description of a case study on the importance of pharmacovigilance in the early identification of risk related to the use of capecitabine. A patient with colon adenocarcinoma, was monitored by the pharmacist throughout chemotherapy. Interviews were conducted, consultation with medical prescriptions and medical records. The occurrence of hand-foot syndrome and diarrhea was associated with the use of capecitabine. In the fourth cycle the dose of capecitabine was reduced due to the increased intensity of hand-foot syndrome wich has been classified as grade 3 severity. The reactions disappeared after the interventions. The results confirmed the importance of monitoring patients treated with capecitabine, using the resources of pharmacovigilance, which contributed to increase the safety of pharmacotherapy.

Downloads

Download data is not yet available.

Published

2019-03-11

How to Cite

1.
MARTINS TL, PINTO AR, PIRES JMD, SILVA MJSD, COUTO DHN, ELIAS SC-. Adverse reaction induced by capecitabine: the importance of pharmacovigilance. Rev Bras Farm Hosp Serv Saude [Internet]. 2019Mar.11 [cited 2024Feb.22];4(3). Available from: https://rbfhss.org.br/sbrafh/article/view/163

Issue

Section

ARTIGOS PUBLICADOS